Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

September 7, 2021Lanier County, Georgia

NWS Tallahassee, FL issued this special weather statement at Sep 7, 2021, 5:42 PM EDT for Lanier County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 5:42 PM EDT (21:42 UTC)
Expired
Sep 7, 2021, 6:15 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Lanier County, GA

The radar

The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS82 KTAE 072142
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Tue Sep 7 2021
 
GAZ148-161-072215-
Berrien GA-Lanier GA-
542 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southeastern Berrien
and northern Lanier Counties through 615 PM EDT...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ray City, or near Lakeland, moving north at 15 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lakeland, Nashville, Ray City, Meigs, Courthouse, Berrien Co A/P,
Allenville, Weber, Hansell, Bannockburn and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3101 8302 3099 8318 3103 8318 3103 8324
      3128 8332 3130 8305 3128 8305 3128 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3118 8301
TIME...MOT...LOC 2142Z 172DEG 15KT 3108 8314 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:03 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 7, 3:03 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
303 PM EDT Tue Sep 7 2021

.NEAR TERM [Through Wednesday]...

Southerly/southwesterly flow today will allow for the seabreeze to
move further inland and thunderstorms will develop along the
boundary moving north into SE AL and southern GA this evening.
Activity should begin to diminish after sunset. The high today will
be in the mid to upper 80s and cool down to the low 70s for the Low.
PoPs today will be around 40-50% with highest chances in the FL
panhandle and the SE Big Bend.

At the moment, we are currently monitoring a disturbance (Invest
91L) in the central and northeastern Gulf of Mexico. The NHC has a
low (30%) chance of tropical development as it traverses
northeastward over the next 2 days and a medium (40%) chance in the
next 5 days. Regardless of development, this system does pose for a
heavy rain threat for our region starting Wednesday. PoPs on
Wednesday are around 80-90% area-wide for the afternoon, and the WPC
has put most of our region under a marginal risk for excessive
rainfall for Wednesday. Due to the cloud cover and rain, high
temperatures will be below normal in the low 80s.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Invest 91L will move northeastward across the FL Panhandle and far
southern GA Wednesday night into Thursday and exit our area Thursday
evening. A stalled boundary will remain in place over our waters
into the southeastern FL Big Bend through Thursday night.

Numerous showers and thunderstorms will be likely across the FL and
GA counties (mainly east of an Albany to DeFuniak Springs line) with
lower rain chances over southeast AL. Some of rainfall could be
locally heavy, which could lead to some possible localized flooding
(more details in the Hydrology section below). WPC has outlined
our Florida and south central Georgia counties in a Marginal Risk
of excessive rainfall. Breezy winds and higher waves could result
in dangerous rip currents on Thursday. Temperatures will be kept
down due to the cloud cover and rainfall with highs in the middle
80s.

Drier air moves into the area Thursday night in the wake of 91L with
dew points falling into the 60s over most of the area (except near
70 in the southeast FL Big Bend). Thus, lows will range from the
middle 60s over southeast AL and southwest GA to the lower 70s in
the southeast FL Big Bend.

.LONG TERM [Friday Through Tuesday]...

The stalled boundary lingers near the southeast FL Big Bend through
Friday, bringing a low chance of scattered showers and thunderstorms
Friday afternoon. However, this boundary dissipates heading into
this weekend, and a weak mid-level ridge builds across the Southeast
US. This should keep a lid on showers and storms this weekend, but a
couple isolated storms cannot be ruled out, mainly over our Florida
zones. This ridge then drifts off to the east early to mid next
week, bringing southerly flow back to the western parts of our CWA.
This will allow for some moisture to return, but only isolated
showers or storms are currently forecast.

Temperatures through the long term remain fairly steady with highs
near 90 and lows near 70.

&&

.AVIATION...
[Through 18Z Wednesday]

Outside of scattered thunderstorms this afternoon, VFR conditions
should prevail at all terminals through this evening. Fog and low
clouds are expected to impact the inland terminals late tonight.
Otherwise, tropical moisture will move in from the Gulf late
tonight into Wednesday, with an increase in showers and
thunderstorms for all terminals after sunrise.

&&

.MARINE...

As a tropical disturbance passes over the waters Wednesday night
into Thursday morning, winds and seas will build to near advisory
levels outside of Apalachee Bay and the far eastern coastal
waters. Small craft will likely need to exercise caution Wednesday
and Thursday with 3 to 6 foot seas and near 20-knot winds. By
Friday through the end of the period, marine conditions will
improve as winds will decrease to 5 to 10 knots with only 1 to 2
foot seas.

&&

.FIRE WEATHER...

Patchy low dispersions tomorrow across the FL Panhandle but with min
RH values in the mid to upper 70s and expected wet conditions, fire
weather is not a concern.

&&

.HYDROLOGY...

Primary concern over the next 72 hours is rainfall from the
tropical disturbance now in the southern Gulf. Model guidance
continues to suggest widespread 2-4 inch rainfall amounts with
maximum totals to 6 inches possible in the Florida Panhandle and
Florida Big Bend, with slightly lighter amounts into South
Georgia. Given antecedent conditions, with especially wet soils in
much of North Florida, the heavier rainfall amounts suggest at
least some localized flash flood threat on Wednesday into
Wednesday night. The heavier rains also suggest the potential for
minor riverine flooding within the smaller creeks of the Florida
Panhandle (Econfina and Shoal) and in some of the basins in the
Florida Big Bend (Ochlockonee, Sopchoppy, and lower Suwannee).

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  81  72  86  69 /  60  80  70  70  20
Panama City   75  80  72  86  68 /  70  90  70  60  20
Dothan        72  82  70  85  64 /  40  80  50  50  10
Albany        73  83  72  88  66 /  40  80  50  60  10
Valdosta      74  81  71  85  68 /  40  80  60  80  20
Cross City    75  83  74  85  72 /  60  80  60  80  30
Apalachicola  77  79  74  84  71 /  70  90  80  80  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Young
LONG TERM...Young
AVIATION...Camp
MARINE...Young
FIRE WEATHER...Montgomery
HYDROLOGY...Godsey

In the hours before

Special weather statement, Sep 7, 5:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
500 PM EDT Tue Sep 7 2021

GAZ143-155-156-072130-
Miller GA-Decatur GA-Seminole GA-
500 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northern Decatur,
Miller and northeastern Seminole Counties through 530 PM EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of West Bainbridge, or 9 miles northwest of Bainbridge,
moving north at 20 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Bainbridge, Brinson, Hanover, Ausmac, Babcock, Eldorendo,
Decatur Co A/P, Steinham Store, Boykin, Cyrene, Enterprise and
Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3109 8454 3108 8454 3108 8453 3098 8449
      3088 8466 3114 8490 3125 8461
TIME...MOT...LOC 2059Z 164DEG 16KT 3104 8464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 7, 5:17 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM CDT Tue Sep 7 2021

ALZ068-072145-
Geneva AL-
417 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of central Geneva
County through 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving north at 15 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Hartford, Coffee Springs, Black, Chancellor, Kellys
Crossroads, Eunola, Lytle, High Bluff, Highfalls, Geneva Municipal
A/P, Vaughanville, Hendrix Crossroad, Somerset and Thurston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3120 8595 3119 8566 3100 8574 3099 8590
      3100 8596
TIME...MOT...LOC 2117Z 189DEG 14KT 3106 8584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 7, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Tue Sep 7 2021

GAZ148-161-072215-
Berrien GA-Lanier GA-
542 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southeastern Berrien
and northern Lanier Counties through 615 PM EDT...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ray City, or near Lakeland, moving north at 15 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland, Nashville, Ray City, Meigs, Courthouse, Berrien Co A/P,
Allenville, Weber, Hansell, Bannockburn and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3101 8302 3099 8318 3103 8318 3103 8324
      3128 8332 3130 8305 3128 8305 3128 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3118 8301
TIME...MOT...LOC 2142Z 172DEG 15KT 3108 8314

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 6:03 AM EDTSpecial Marine WarningTAE42 min
Sep 7, 8:32 AM EDTSpecial Marine WarningTAE28 min
Sep 7, 9:16 AM EDTSpecial Marine WarningTAE29 min
Sep 7, 5:17 PM EDTSpecial Weather StatementTAEGeneva28 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.